New York, 2011

Flooding in New York, April 26, 2011

April 26, 2011 · NWS BUF · 2 events in 1 county or zone

A warm front brought heavy rains to western New York. The rains fell on already saturated ground and resulted in rapid runoff.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A warm front brought heavy rains to western New York. The rains fell on already saturated ground and resulted in rapid runoff. Cayuga and Cazenovia Creeks (quick responding creeks) exceeded flood stage. At Ebenezer, Cazenovia Creek crested at 10.3 feet around 3am. Flood stage is 10 feet. At Lancaster, Cayuga Creek crested at 8.2 feet around 4am. Flood stage is 8 feet.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Apr 26, 12:52 AM EST, 8 minutes earlier.

Area forecast discussion, Apr 26, 12:52 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
152 AM EDT TUE APR 26 2011

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TONIGHT AND SPREAD
HEAVY RAIN AND A FEW THUNDERSTORMS INTO THE REGION. THE WARM FRONT
WILL USHER IN A MUCH WARMER AIRMASS FOR TUESDAY THROUGH MIDWEEK WITH
ABOVE NORMAL TEMPERATURES ALTHOUGH THERE WILL STILL BE A FEW SHOWERS
AND THUNDERSTORMS FROM TIME TO TIME. A COLD FRONT WILL CROSS THE
REGION THURSDAY WITH TEMPERATURES DROPPING BACK BELOW AVERAGE AT THE
END OF THE WEEK ALONG WITH LINGERING SHOWERS. DRY AND MILDER WEATHER
WILL FINALLY RETURN TO START THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
STEADY RAIN IS RAPIDLY TAPERING OFF FROM WEST TO EAST EARLY THIS
MORNING...WITH STEADIER SHOWERS NOW CONFINED TO LOCATIONS EAST OF
ROCHESTER. EXPECT THE RAIN TO TAPER OFF HERE AS WELL OVER THE NEXT
FEW HOURS. THIS WILL LEAVE CLOUDS AND PERHAPS AN ISOLATED SHOWER OR
TWO IN THE GENERAL WARM ADVECTION PATTERN...BUT MUCH OF THE REST OF
THE NIGHT WILL BE RAIN FREE. AREAS OF FOG HAVE FORMED ACROSS THE
WESTERN SOUTHERN TIER...AND EXPECT THIS TO BECOME MORE WIDESPREAD
THROUGH THE REST OF THE NIGHT AND POSSIBLY EXPAND NORTH TOWARD THE
NIAGARA FRONTIER. AS DEWPOINTS CONTINUE TO RISE...WILL NEED TO
MONITOR FOR DENSE FOG DEVELOPING ALONG THE LAKESHORES EARLY THIS
MORNING IN AN ADVECTION FOG TYPE SETUP WITH MOIST AIR CROSSING THE
STILL COLD LAKES.

PRECIP WILL TAKE A BREAK ON TUESDAY WITH THE WARM SECTOR LIFTING
ACROSS THE FORECAST AREA. TEMPS WILL RISE TO THE LOW 60S ACROSS THE
SOUTHERN TIER BY DAYBREAK...THEN MID TO UPPER 70S ACROSS THE ENTIRE
FORECAST AREA ON TUESDAY AFTERNOON. THIS WILL PLACE US IN THE
CONVECTIVE REGIME WITH ANY PRECIP LIKELY TO BE IN THE FORM OF
THUNDERSTORMS...WITH THE POSSIBILITY OF DOWNPOURS OF HEAVY RAIN AND
THE CHANCE OF SEVERE WEATHER AS WELL.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
IN GENERAL TERMS...THERE IS FAIRLY BROAD MODEL AGREEMENT ON THE
LARGE SCALE FEATURES THROUGH WEDNESDAY NIGHT. WESTERN NEW YORK
SHOULD FIRMLY BE IN THE WARM SECTOR DURING THIS TIME...WITH WARM AND
MOIST CONDITIONS THROUGHOUT. IN SUCH A WARM AND MOIST
ENVIRONMENT...IT WILL BE HARD TO RULE OUT A SHOWER OR THUNDERSTORM
AT ANY POINT DURING THIS TIME. A BROAD 500 MB TROF WILL BE TO THE
WEST OF THE REGION...WITH IMPULSES EMBEDDED IN THIS TROF LIKELY TO
KEY MORE WIDESPREAD AND PERHAPS ORGANIZED CONVECTION.

TUESDAY EVENING WILL START WITH A WARM FRONT ROUGHLY ACROSS LAKE
ONTARIO WILL LIFT NORTHWARD...PUTTING THE ENTIRE CWA INTO A WARM AND
MOIST AIR MASS.  IN GENERAL FEEL QPF FIELDS WILL BE A BIT MISLEADING
IN THIS CONVECTIVE ENVIRONMENT...WITH SHOWERS AND THUNDERSTORMS
SOMEWHAT HIT OR MISS OUTSIDE OF A FOCUS. CARRY LIKELY POPS NORTH AND
WEST...CLOSER TO THE WARM FRONT AND WHERE CONSENSUS SUGGESTS A
BETTER CHANCE FOR UPSTREAM CONVECTION TO CARRY INTO THE REGION.
MOISTURE WILL LIMIT RADIATIONAL COOLING...WITH OVERNIGHT LOWS ONLY
IN THE UPPER 50S TO LOWER 60S.

WEDNESDAY WILL BE A WARM AND MOIST DAY...WITH MORE CLOUDS THAN
SUN...AND HIGHS WELL INTO THE 70S IN MOST LOCATIONS. WHILE TIMING
DIFFERS CONSIDERABLY...MODELS DO SUGGEST A WEAK UPPER LEVEL
SHORTWAVE WILL PASS WEST...POSSIBLY KEYING MORE ORGANIZED CONVECTION
IN WESTERN PORTIONS. LOW CONFIDENCE IN ANY MODELS ABILITY TO PIN
DOWN SUCH A SUBTLE FEATURE AT THIS TIMEFRAME...SO LEAN TOWARD A
BLEND OF ALL MODELS...WEIGHTING THE SREF ENSEMBLE WHILE CONSIDERING
THE GFS/NAM12/RGEM/UKMET SOLUTIONS. THIS WILL POSE BOTH A SEVERE
WEATHER AND FLOODING THREAT...THOUGH THERE ONLY APPEARS A CHANCE
THAT EITHER ISSUES WILL ARISE. SPECIFICS DEPEND ON WHEN/WHERE THE
SHORTWAVE CROSSES...AND IF SIGNIFICANT PERIODS OF SUNSHINE BREAK OUT
IN THE WARM SECTOR.

FEEL THE GREATEST RISK FOR BOTH SEVERE WEATHER AND FOR A SECOND
ROUND OF FLOODING WILL COME ON WEDNESDAY NIGHT. 12Z RUNS OF THE
NAM/GFS/UKMET/GGEM ALL LIFT A STRONG 500 MB TROF TOWARD OR INTO THE
REGION WEDNESDAY NIGHT...THOUGH TIMING DIFFERS BETWEEN THE FASTER
MODELS (GFS/UKMET) AND SLOWER MODELS (NAM/GGEM). REGARDLESS OF
TIMING...THERE WILL BE A FAVORABLE ENVIRONMENT FOR SEVERE CONVECTION
AHEAD OF THIS SHORTWAVE. NAM/GFS BOTH SHOW A STRONGLY SHEARED
ENVIRONMENT...WITH 850 MB WINDS INCREASING TO 60 TO 70 KTS. THE MAIN
LIMITING FACTOR WOULD BE THE NIGHTTIME OCCURRENCE...AND THE LIMITED
CAPES...BUT FOCUS OF THE SHORTWAVE AND ASSOCIATED FRONTAL BOUNDARY
COULD POTENTIALLY OVERCOME THESE LIMITATIONS. STILL TOO MUCH
VARIABILITY IN MODEL SOLUTIONS TO PIN DOWN AT THIS POINT...BUT
DEFINITELY BEARS WATCHING AS MODELS COME INTO BETTER AGREEMENT.
THERE IS A POTENTIAL FOR BOTH STRONG THUNDERSTORMS...AND FLOODING AS
THIS FEATURE MOVES THROUGH.

ON THURSDAY...LOW PRESSURE WILL LIFT OUT OF THE CENTRAL LAKES REGION
AND INTO CANADA. THIS WILL PUSH A COLD FRONT EAST OF THE REGION BY
THURSDAY AFTERNOON...WITH LINGERING SHOWERS AND THUNDERSTORMS IN
EASTERN SECTIONS TAPERING TO JUST SCATTERED SHOWERS. PERHAPS THE
BIGGEST ISSUE ON THURSDAY WILL BE INCREASING SOUTHWEST WINDS BEHIND
THE BOUNDARY...WITH GUSTS 40 MPH OR GREATER A FAIR PROBABILITY ON
THE NIAGARA FRONTIER. TEMPERATURES WILL COOL SOMEWHAT BEHIND THE
FRONT...BUT STILL MANAGE TO RISE INTO THE UPPER 50S TO LOWER 60S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
EUROPEAN/GGEM/GFS IN FAIR TO GOOD AGREEMENT DURING THE
PERIOD...BRINGING A GENERALLY MORE SEASONABLE AND LESS ACTIVE
PATTERN. CONSISTENT WITH PREVIOUS FORECAST...MAINTAIN LIKELY POPS
WITH THE PASSAGE OF AN UPPER TROF THURSDAY NIGHT...AS THE UPPER LOW
PASSES TO THE NORTH. LINGERING SHOWERS POSSIBLE EAST...BUT FRIDAY
SHOULD DRY OUT AS THE TROF EXITS EAST. BEHIND THIS...WILL BE
COOLER...BUT SEASONABLE TEMPERATURES.

HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY NIGHT AND
SATURDAY...WITH FAIR WEATHER LIKELY ACROSS THE REGION. DO NOTE THE
GGEM IS FASTER IN BRINGING THE NEXT SYSTEM...BUT LEAN TOWARD THE
GFS/EUROPEAN CONSENSUS.

INCREASING UNCERTAINTY FOR THE LATTER PORTION OF THE PERIOD...AS THE
THREE MODELS BRING AN UPPER LEVEL FEATURE TOWARD THE REGION...BUT
DIFFER ON TIMING AND SPECIFICS. GIVEN THE TIMEFRAME AND
DISAGREEMENT...CARRY CHANCE POPS FOR SUNDAY AND MONDAY...AND LEAN
TOWARD A MORE CLIMO SOLUTION FOR TEMPERATURES. WHILE MODELS DISAGREE
ON TIMING...SYSTEM DOES NOT APPEAR TO BE ESPECIALLY STRONG OR
WET...SINCE THE SURFACE LOW IS FORECAST TO STAY WELL TO THE NORTH.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
WIDESPREAD RAIN HAS ENDED ACROSS MOST OF THE TAF SITES...AND
LINGERING LIGHT RAIN EAST OF LAKE ONTARIO INCLUDING KART WILL END BY
AROUND 09Z. OTHERWISE EXPECT A WIDE VARIETY OF CIGS THOUGH THE REST
OF THE NIGHT WITH IFR FAVORED ACROSS THE NIAGARA FRONTIER INCLUDING
KBUF-KIAG-KROC. IN FACT...LOW LEVEL NORTHEAST FLOW IS VERY FAVORABLE
FOR LOW CIGS AND MAY SEE CONDITIONS APPROACH AIRFIELD MINIMUMS AT
TIMES. OVER AT KART...EXPECT CIGS TO DETERIORATE TO IFR AFTER ABOUT
08Z IN ONGOING NORTHEAST LOW LEVEL FLOW. ALL OF THIS IFR WILL
GRADUALLY IMPROVE LATER THIS MORNING AS THE WARM FRONT LIFTS SLOWLY
NORTH THROUGH THE AREA AND LOW LEVEL MOISTURE IS MIXED OUT. DOWN AT
KJHW...FOG WHICH RECENTLY FORMED SHOULD BE SHORT LIVED...AND EXPECT
MVFR CIGS TO IMPROVE TO VFR AROUND DAYBREAK WITH AN EARLIER WARM
FRONTAL PASSAGE.

MUCH OF TODAY SHOULD BE RAIN FREE AS THE WARM SECTOR BUILDS INTO THE
AREA...ALTHOUGH AN ISOLATED SHOWER CANNOT BE RULED OUT. NEXT BEST
CHANCE OF RAIN WILL ARRIVE DURING THE LATE AFTERNOON OR EARLY
EVENING IN THE FORM OF A LINE OF SHOWERS AND THUNDERSTORMS SUPPORTED
BY MOST SHORT TERM MODEL GUIDANCE. THIS WILL BRING A BRIEF PERIOD OF
RAIN AND MVFR CIGS/VSBY ALONG WITH A CHANCE OF THUNDER. FOR NOW WILL
JUST USE A CB QUALIFIER TO INDICATE POTENTIAL...TSRA CAN BE
INTRODUCED LATER ON AS CONFIDENCE GROWS IN TIMING. IF THE LINE OF
STORMS DOES MATERIALIZE...IT MAY CONTAIN GUSTY WINDS AND HAIL. THIS
WILL QUICKLY MOVE EAST LATER THIS EVENING AND LEAVE THE REST OF THE
NIGHT MAINLY RAIN FREE WITH MAINLY VFR...ALTHOUGH SOME BR OR PATCHY
FOG MAY FORM LATE GIVEN THE INCREASINGLY HUMID AIRMASS.

OUTLOOK...
WEDNESDAY...MVFR/VFR IN OCCASIONAL SHOWERS AND THUNDERSTORMS.
THURSDAY...MAINLY VFR. A CHANCE OF SHOWERS.
FRIDAY...MVFR/VFR. A CHANCE OF SHOWERS.
SATURDAY...VFR.

&&

.MARINE...
LIGHT AND VARIABLE WINDS WILL BECOME EAST AND NORTHEAST TODAY AHEAD
OF A WARM FRONT...ALTHOUGH SPEEDS WILL BE LESS THAN 15 KNOTS. WINDS
WILL BECOME SOUTH ON LAKE ERIE TUESDAY MORNING AS THE WARM FRONT
LIFTS NORTH. LAKE ONTARIO WILL BE MORE STUBBORN TO LOSE THE EAST
WINDS...BUT SHOULD FINALLY GO SOUTH BY LATE AFTERNOON OR EARLY
EVENING TUESDAY. WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT
CONDITIONS THROUGH AT LEAST THE FIRST HALF OF THE WEEK ALTHOUGH
WINDS AND WAVES WILL BE LOCALLY HIGHER IN THE VICINITY OF STRONGER
THUNDERSTORMS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR NYZ005>008.
     FLOOD WATCH UNTIL 7 AM EDT THIS MORNING FOR NYZ001>004-010>014-
     019>021-085.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...HITCHCOCK/TMA/WCH
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...HITCHCOCK
MARINE...APFFEL/WCH
Hazardous weather outlook, Apr 25, 2:48 PM EST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT MON APR 25 2011

NYZ005>008-262000-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
348 PM EDT MON APR 25 2011

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WHILE STORMS WILL BE FAIRLY SCATTERED IN NATURE ON TUESDAY AND
WEDNESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND
SOME ADDITIONAL FLOODING. A STRONG DISTURBANCE WILL MOVE THROUGH
WEDNESDAY NIGHT...INCREASING THE CHANCE FOR SEVERE THUNDERSTORMS
AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>004-010>014-019>021-085-262000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
348 PM EDT MON APR 25 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WHILE STORMS WILL BE FAIRLY SCATTERED IN NATURE ON TUESDAY AND
WEDNESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND
SOME ADDITIONAL FLOODING. A STRONG DISTURBANCE WILL MOVE THROUGH
WEDNESDAY NIGHT...INCREASING THE CHANCE FOR SEVERE THUNDERSTORMS
AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-262000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
348 PM EDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WHILE STORMS WILL BE FAIRLY SCATTERED IN NATURE ON TUESDAY AND
WEDNESDAY...THERE IS A SLIGHT RISK OF STRONG THUNDERSTORMS. A
STRONG DISTURBANCE WILL MOVE THROUGH WEDNESDAY NIGHT...INCREASING
THE CHANCE FOR STRONG THUNDERSTORMS WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Local storm report, Apr 25, 7:20 PM EST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
820 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     MARINE TSTM WIND DUNKIRK                 42.49N  79.35W
04/25/2011  M62 MPH          CHAUTAUQUA         NY   C-MAN STATION

&&

EVENT NUMBER BUF1100019

JJR
Local storm report, Apr 25, 9:20 PM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
1020 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     MARINE TSTM WIND BARCELONA               42.34N  79.58W
04/25/2011  M68 MPH          CHAUTAUQUA         NY   MESONET

            BARCELONA HARBOR

0710 PM     MARINE TSTM WIND DUNKIRK                 42.49N  79.35W
04/25/2011  M62 MPH          CHAUTAUQUA         NY   C-MAN STATION

&&

EVENT NUMBER BUF1100020 BUF1100019

JJR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Erie

When
April 26, 1:00 AM EST to 3:00 AM EST
Where
Erie County, 0.45 mi ENE of Ebenezer to 0.66 mi WNW of Ebenezer
Cause
Heavy Rain
Property damage
$5,000
Reported by
River/Stream Gage
Coordinates
42.853, -78.742

Flood, Erie

When
April 26, 2:00 AM EST to 4:00 AM EST
Where
Erie County, 1.88 mi WNW of Town Line to 1.82 mi SSW of Lancaster
Cause
Heavy Rain
Property damage
$5,000
Reported by
River/Stream Gage
Coordinates
42.890, -78.605

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304394, 304391.